Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

I need help. I have had vertigo , now into

User rating for this question
Excellent
Answered by

General & Family Physician
Practicing since : 1954
Answered : 3801 Questions
Question
I need help. I have had vertigo, now into my 3rd year. I had all the battery test's last year and was told my right side inner ear nerves were destyroyed by a virus. Ive gone to tharapy sessions and I try to do it on my own at least oce a day. I don't believe its doing me any good. My Ear Nose and Throat doctor had my hearing tested last year and just recently again. I have a big loss 4K up, my hearing is pretty poor and I do what I can with ear plugs and trying to avoid loud situations.. I am a musician, but I don't think that created the entire problem. My mother told me years ago that I had German measles when I was around 6 months old. Truth is I have never been able to hear very well, as a matter of fact I flunked the military draft in 68 because of my hearing problems. I had a CT scan done at the emergency room when this first hit me as BPPV, they found nothing. Last year I had an MRI, ordered by my ENT and again nothing.. Now all that said I get hit with dizzy spells that just come out of nowhere? Lately they have been more frequent. They only last a few seconds. but long enough for me to have to grab onto something not to fall down...Its scary thinking that maybe they are some kind of warning sign or maybe (and I dread using the word) a seizure of some kind.. I do have a lot of sinus problems, maybe some kind of sinus pressure triggering these dizzy bouts? I don't know and no one has any kind of answers for me.. I'm almost 70 and I am still working, trying to stay active. Its bad enough dealing day to day with vertigo, but the dizzy thing really puts me in a bad way....
Posted Fri, 24 Nov 2017 in Brain and Spine
 
 
Answered by Dr. Prof. Kunal Saha 7 hours later
Brief Answer:
It is an irreversible condition. Treatment is supportive.

Detailed Answer:
Thanks for asking on HealthcareMagic.

I have gone through your query and understand your concerns. It is apparent that due to a childhood condition or due to some other subsequent condition you have suffered from sensorineural degradation of her hearing apparatus. Such a thing can only be detected on an audiometry (already done) and not an MRI. The organ of hearing lies in our inner ear (vestibulocochlear apparatus) can also be associated with the sense of balance. This is responsible for the dizzy bouts. Certain viral infections can give rise to such presentations as you have described but at advancement in age can also make such degenerative changes are more likely. In such a condition it is no use asking why this is happening to you. The answer is evident. I do not suppose that any seizure activity is involved.

Meclizine is an over the counter medication that can help. Vestibulocochlear stabilizing agents like cinnarizine or betahistine might be needed but since these are prescription medicines you might need to visit a doctor to get these prescribed. You also need to take plenty of water and fluids to drink.

Let me know if I could help further.

Regards
Above answer was peer-reviewed by
 
Follow-up: I need help. I have had vertigo , now into 12 hours later
I did contact my primary care doctor, he prescribed Meclizine, as you said, and a
Medrol dose pack. 6 days I believe. I forgot to ask him what the steroids actually do as far "curing" my problem. As long as it helps I don't care.. Thanks
 
 
Answered by Dr. Prof. Kunal Saha 2 hours later
Brief Answer:
Wait and watch

Detailed Answer:
The steroids have an antiinflammatory action and should help. Wait and watch and see if it helps.

Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor